Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 175, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 4, 2012, 5:32 PM CDT for Floyd County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2012, 5:32 PM CDT (22:32 UTC)
- Expired
- Jun 4, 2012, 6:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Floyd County, TX
The radar
The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 6:28 PM CDT | HAIL 1.75 | 5 W Floydada, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1197 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
611
WUUS54 KLUB 042232
SVRLUB
TXC153-042330-
/O.NEW.KLUB.SV.W.0175.120604T2232Z-120604T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX
532 PM CDT MON JUN 4 2012
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLOYD COUNTY IN NORTHWEST TEXAS.
* UNTIL 630 PM CDT
* AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.
THIS STORM WAS LOCATED OVER FLOYD COUNTY...OR 6 MILES WEST OF
FLOYDADA...AND MOVING WEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
&&
LAT...LON 3410 10138 3392 10140 3392 10156 3409 10156
3411 10156
TIME...MOT...LOC 2232Z 094DEG 4KT 3401 10145
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:06 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 4, 4:06 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 406 PM CDT MON JUN 4 2012 .SHORT TERM... AFTERNOON PROGRESSING ABOUT AS EXPECTED. TSRA HAS NOW FIRED NW OF ROSWELL EWD TOWARD MORTON. STILL EXPECT STORMS TO DEVELOP EWD ALONG A LOW LEVEL TROUGH...LESS INDICATED BY A WIND DISCONTIUITY NOW THAT THE OVERALL FLOW HAS BACKED TO THE EAST...BUT STILL EVIDENT IN THE PRESSURE FIELD AS EXTENDING ROUGHLY FROM MORTON TO PLAINVIEW. ALSO SEEING SCATTERED SHRA AND TSRA ACROSS NERN INTO SERN COLO. FORMER AREA SHOULD MOVE SLOWLY OR DEVELOP SLOWLY TO THE SE ACROSS THE SRN ZONES THROUGH THE EVENING WHILE THE LATTER AREA MENTIONED IS EXPECTED TO BUILD SOUTHWARD AND SHIFT SLOWLY EWD WITH TIME. LACK OF DECENT SHEAR OR FLOW ALOFT CONTINUES TO SUGGEST A LACK OF ORGANIZATION INTO MORE THAN MULTICELLULAR CLUSTERS AND AS SUCH WILL KEEP POPS IN THE CHANCE CATEGORY. WIDESPREAD SVR THREAT STILL LOOKS SMALL WITH PULSE TYPE SVR OWING TO HEALTHY CAPE AND WEAK SHEAR. RAIN CHANCE WILL CONTINUE THROUGH THE NIGHT WITH PROXIMITY OF MID-UPPER TROUGH. THAT TROUGH AND COOL TEMPS ALOFT WILL HELP PROMPT ADDITIONAL TSRA TUESDAY...MAINLY DURING THE AFTN HOURS. HARD TO SEE MUCH FOCUS FOR STORMS ALTHOUGH WILL SEE THE LOW LEVEL TROUGH THAT SLIPPED INTO THE AREA TODAY BEGIN TO LIFT BACK TO THE NORTH DURING THE AFTN. CHANCE POPS CONTINUE TO BE JUSTIFIED. CAPE VALUES LIKELY TO BE LESS THAN TODAY WITH FCST TEMPS A GOOD FIVE TO TEN DEGREES COOLER THAN TODAY. && .LONG TERM... LOCATION OF BEST LIFT AND PRECIP CHANCES REMAIN LOWER THAN AVERAGE CONFIDENCE INTO THE EXTENDED. MODELS IN GENERAL OVERALL AGREEMENT ON UPPER LEVEL LOW DEVELOPING AS SHORTWV ENERGY IS CUT OFF UNDERNEATH HIGH AMPLITUDE RIDGE BUILDING OVER NORTH CENTRAL U.S. TUE THROUGH WED TIME FRAME. NAM IS FASTER ON DROPPING UPPER LOW SOUTH INTO WEST CENTRAL AND SOUTH TX. GFS AND 00Z ECMWF ARE SLOWER IN DRIFTING THE CUTOFF LOW SOUTHEAST INTO NORTH TX BY THU. MODELS ALSO HAVING TROUBLE DEALING WITH LOW LEVEL FEATURES AS SFC TROUGH WHICH HAS BEEN A FOCUS IN SHORT TERM REMAINS IN THE GENARAL AREA ACROSS THE SOUTH PLAINS THROUGH MID WEEK. EXPECT SOUTHEASTERLY LOW LEVEL FLOW TO CONTINUE WITH THIS PATTERN HOLDING MOISTURE IN PLACE BENEATH UPPER LOW SLOWLY MOVING EAST WITH TIME. HAVE THEREFORE KEPT FAIRLY WIDEPSREAD CHANCE POPS GOING THROUGH WED WITH AREA CLOSEST TO THE UPPER LOW MOST FAVORED. WITH TIME DRIER AIR IS FORECAST TO WRAP INTO THE WESTERN SIDE OF THE SYSTEM WHICH SHOULD LIMIT OVERALL RAIN CHANCES BY LATE WEEK. AS SUBTROPICAL RIDGE AXIS RESTABLISHES ITSELF ACROSS NORTHERN MEXICO INTO WESTERN NM NORTHWEST FLOW ALOFT WILL FAVOR SOME ACTIVITY WORKING SOUTHEAST FROM HIGHER TERRAIN AS LONG AS AXIS OF LOW LEVEL MOISTURE REMAINS IN PLACE...AT LEAST INTO THU. DRYLINE BEGINS TO REESTABLISH ITSELF FRI ACROSS ERN NM AS SW FLOW ALOFT DEVELOPS AHEAD OF BROAD TROUGH DEVELOPING ACROSS INTERMOUNTAIN WEST. ALTHOUGH POPS BEYOND FRI ARE BELOW 15% SOME ISOLD DRYLINE CONVECTION IS POSSIBLE. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL VALUES INTO THU WITH PLENTY OF LOW LEVEL MOISTURE...UPSLOPE FLOW AND CLOUD COVER IN PLACE. READINGS ARE EXPECTED TO RETURN TO NEAR NORMAL ON FRI AND GAIN SEVERAL MORE DEGREES OVER THE WEEKEND POSSIBLY BACK TO 10 DEGREES ABOVE NORMAL WITH SOUTHWEST FLOW BRINGING MUCH WARMER H8 AIR INTO THE REGION. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 82 58 83 60 / 40 30 30 20 20 TULIA 65 82 59 82 60 / 40 30 30 30 20 PLAINVIEW 64 84 61 82 62 / 40 30 30 30 20 LEVELLAND 64 87 62 84 64 / 30 30 40 20 20 LUBBOCK 66 87 64 84 65 / 40 40 40 30 20 DENVER CITY 64 86 63 89 66 / 30 30 40 20 20 BROWNFIELD 65 88 64 85 66 / 40 30 40 20 20 CHILDRESS 69 89 64 84 65 / 40 30 30 40 30 SPUR 69 86 65 83 65 / 50 40 30 30 30 ASPERMONT 69 88 65 86 68 / 50 40 40 40 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 07/24
Hazardous weather outlook, Jun 4, 11:30 AM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT MON JUN 4 2012 TXZ021>044-051630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1130 AM CDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING. DAYTIME HEATING WILL COMBINE WITH ADEQUATE LOW LEVEL MOISTURE TO RESULT IN SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON...INITIALLY ALONG A WEAK FRONTAL BOUNDARY ACROSS THE SOUTH PLAINS. ADDITIONAL SCATTERED STORM DEVELOPMENT IS EXPECTED ACROSS MOST OF THE OUTLOOK AREA INTO THE EVENING HOURS. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH WIND GUSTS UP TO 65 MPH AND HAIL UP TO THE SIZE OF HALF DOLLARS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JW
In the hours before
Special weather statement, Jun 4, 3:00 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 300 PM CDT MON JUN 4 2012 TXZ027-028-033-034-042015- BAILEY-COCHRAN-HOCKLEY-LAMB- 300 PM CDT MON JUN 4 2012 ...SIGNIFICANT WEATHER ADVISORY FOR COCHRAN...HOCKLEY...LAMB AND BAILEY COUNTIES... AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF MORTON...MOVING WEST AT 10 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 3363 10282 3395 10295 3403 10262 3376 10249 TIME...MOT...LOC 2000Z 070DEG 8KT 3383 10275 JW
Special weather statement, Jun 4, 3:19 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
319 PM CDT MON JUN 4 2012
TXZ027-033-042045-
BAILEY-COCHRAN-
319 PM CDT MON JUN 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR COCHRAN AND BAILEY COUNTIES...
AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF MORTON...MOVING SOUTHWEST AT 10
MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 3391 10304 3397 10277 3375 10262 3354 10298
3373 10305
TIME...MOT...LOC 2018Z 059DEG 10KT 3382 10279Special weather statement, Jun 4, 5:00 PM CDT, 32 minutes before
TXC101-042230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX
500 PM CDT MON JUN 4 2012
THE NATIONAL WEATHER SERVICE HAS ISSUED A SPECIAL WEATHER STATEMENT
EFFECTIVE UNTIL 530 PM CDT FOR PEOPLE IN THE FOLLOWING COUNTY
IN NORTHWEST TEXAS
COTTLE
AT 432 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES NORTH OF SWEARINGEN...MOVING WEST AT 5 MPH.
THIS STORM MAY PRODUCE WIND GUSTS TO 55 MPH AND HALF INCH HAIL.The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 45 min |
| Jun 3, 7:39 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 51 min |
| Jun 3, 8:15 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 45 min |
| Jun 3, 8:32 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall | 43 min |
| Jun 3, 9:05 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 55 min |
| Jun 3, 10:04 PM CDT | Special Weather Statement | LUB | Floyd | 26 min |
| Jun 3, 10:29 PM CDT | Special Weather Statement | LUB | Floyd | 31 min |
| Jun 4, 3:00 PM CDT | Special Weather Statement | LUB | Cochran | 15 min |
| Jun 4, 3:19 PM CDT | Special Weather Statement | LUB | Cochran | 26 min |
| Jun 4, 4:00 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 30 min |
| Jun 4, 4:26 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 64 min |
| Jun 4, 4:31 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 44 min |
| Jun 4, 4:34 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 56 min |
| Jun 4, 5:13 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 62 min |
| Jun 4, 5:26 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Yoakum | 64 min |
| Jun 4, 5:42 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 63 min |
| Jun 4, 5:47 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 58 min |
| Jun 4, 6:05 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 55 min |
| Jun 4, 6:31 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.